Topic: I need you all right now

I've been taking Paxil since John got sick and am just tired of taking it so am trying to get off it.

I was told by my Dr. there were no addiction problems or withdrawals. They LIED!

I have been having the worse dreams about John and they are tearing me down. I wake up crying every morning because in my dreams it was all a mistake and he is really alive. They are so vivid that when I wake it's a shock to realize I was only dreaming.

I don't want to keep taking these pills and there is no info on how long this will take so I need your loving thoughts and words of wisdom to get through this. I love you all

Charlene

ps: There are no pills to make this easier so I just have to get through it

Re: I need you all right now

Charlene, I am so sorry to hear of the bad time you are having. I know I needed something last summer and the doctor wanted to give me something like that and I said no, I just need to take the edge off. So, he gave me 5mg valium and I cut them in half and only take when I feel shaky. I am guessing that the dreams are being caused by the Paxil. I also believe John is trying to tell you that he is with you and feels bad about what you are going through.
Have you thought about some professional help just to get through this part?
There is nothing wrong with that! My only other suggestion is if you went off the Paxil and tried something much less potent. Please come back here and  let us know how you are getting along.   We all care.

Teddy ~In our hearts forever~ATTITUDE is EVERYTHING
Any suggestion I offer is intended as friendly advice based solely on my own experience. Please consult your doctor for professional guidance.

Re: I need you all right now

Hi Charlene, I am sorry about what you're going through. I would suspect that the dreams are also part of the grief process, as I experience them myself. I cry more in the middle of the night and early morning, because of what passes the mind, than I ever do during daylight hours.

You're not alone, and dreams can impact the pace of the whole day- so one can't minimize their relevance.

Wishing you a speedy withdrawal!

-Tess

Re: I need you all right now

Hi Charlene,

I have lots of experience with anti-depressants as I have struggled with anxiety my whole life.   I have successfully gone on and come off of them with little discomfort but not without lots of trial and error! It is so ridiculous how every single doctor will say, "Oh, just cut them in half for a week and then stop taking them and you should feel fine."  That has absolutely never been the case for me, especially in the midst of such intense grief and life changing circumstances.  Give yourself some time to ease off of them.  I know the temptation to just stop and just be done and grin and bear it, but, be kind to yourself and the process will be much easier.  The nightmares are undoubtedly a side effect of coming off of the Paxil.  The way that I have learned to come off (I typically wean off before pregnancies and then get back on after the baby is born) is sloooooooowly cut down on the dosage.  I typically give myself about 12 weeks.  Get a pill cutter from a pharmacy and estimate about one sixth of the pill.  Save the little piece that you cut off.  Take that for about two weeks (the larger piece, I mean).  Then cut one third off, go two weeks, etc.  By the end, you'll have one sixth.  Most of the time when I'm down to that, over those two weeks, I'll take them every other day for the last week.  It feels like it's taking forever, but believe me, withdrawals are the last things you want to be dealing with on top of the grief. 

I sincerely wish you the best and hope that this has helped.  Be kind to yourself and take it slow. 

All the best,
Annie
PS -  A benzodiazapene (sp?) can be prescribed if you do have some discomfort - ask for a small dose of Ativan if you need some extra relief, but if you come off very slowly, you honestly won't need it.

Re: I need you all right now

Hi Charlene,
I am sorry for what you're going through. I am also in hell with the loss of my beloved Jim. There is a really good support blog for widows - YoungWidow.org. It's great - tons of support.
Danielle

Re: I need you all right now

Charlene;
I cant offer any advise on the medication side of it but I can offer my thoughts and prayers. You are not alone, you have all of us. Take care and God Bless,
Jamie

Re: I need you all right now

Dear Charlene
                       I think the antidepressant is a great idea and takes the edge off the acute despair of the grief.Be sure that it is the right time to stop it-restart it again if its not and  as Annie correctly says -stop it very slowly.The SSRI antidepressants are not addictive but they are known for side effects when stopping.It would not make sense to replace it with a  Benzodiazapine  drug like valium as benzos are addictive.I think be patient with yourself as this grieving period for us is full of ups and downs(small ups and big downs)..........Eventually we will all get to a better place with or without medication                    love from  Janet

Re: I need you all right now

Dear Charlene,

I have no experience with antidepressants as I chose not to take any & just go it on my own.  There are days I feel like that was a big mistake and that I should re-think this, but one thing I did worry about was the fact that eventually you need to get off them & would that be even harder than just dealing with the pain on my own.  No matter which way you go, it is not easy.  We can only hope that as Janet said, with or without medication we will eventually get to a better place.  Let us know how it is going.  We are all here for you.  I am thinking of you and know you will be strong enough to work your way through all of this. Take care.

Love & Hugs,
Darla

"One Day At A Time"

All of my comments and suggestions are just my opinions and are not a substitute for professional medical advice.   You should always seek the advice of your physician or other qualified health care providers.

Re: I need you all right now

Charlene,
I have been thinking about you and Carol so much recently. You are still in my prayers and thoughts.I am sorry you  are suffering. I got on anti-depressents when I found out about my reoccurance and they really helped. I am sorry you have not had the same experience. I dont know about your dreams except to say that it shows how close John is to your heart. I hope you find some peace soon.

KRis

Cancer is a word, not a sentence.

36 year old patient with buckets of hope

Re: I need you all right now

Dear Charlene,
                     I am sorry to hear how you are suffering. Have you tried some psycho therapy? Perhaps this will help as you may need to talk about what you are going through to someone who will be able to make suggestions as to the best way forward for you.
                   I am thinking of you too.
                        With love
                            Pauline

Re: I need you all right now

Hi Charlene,
   I took trazadone the last few months before Butch passed on, to cope and be strong for him. I was able to cut back after - gradually, very gradually, and now take almost nothing - one pill to sleep at night. I would just say - talk to your Doctor and ask advice from them - they should be able to help you. I am so sorry you are having all this trauma - we will all be thinking of you.

Joyce C.